Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 16, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 21, 1994, 5:31 PM EDT for Orange County, Florida. It was in force for 44 min.
The area
The counties it named.
The facts
- Issued
- Apr 21, 1994, 5:31 PM EDT (21:31 UTC)
- Expired
- Apr 21, 1994, 6:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Orange County, FL
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1135 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 212130 SVRMLB FLC095-212215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 531 PM EDT THU APR 21 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 615 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...SOUTHWESTERN ORANGE COUNTY AT 530 PM NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHWESTERN ORANGE COUNTY ALONG THE INTERNATIONAL DRIVE/SEA WORLD AREA. THE STORM SHOWED LITTLE MOTION. HALF INCH SIZE HAIL WAS REPORTED WITH THIS STORM AT 515 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING W IND IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:30 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 21, 2:30 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 217 PM EDT THU APR 21 1994 88D LIGHTING UP LIKE A XMAS TREE ATTM OVER CENTRAL PART OF STATE ATTM. BEST FORCING OVER FA IS 00Z TONIGHT (EVEN DECENT Q VECTOR FORCING WAS EVIDENT IN GRIDDED DATA!) ALTHOUGH FORCING AND RELATIVELY COOL TEMPS ALOFT WILL BE OVER AREA THROUGHOUT FCST PD. AM EXPECTING VERY STRONG POSSIBLY SVR STORMS OVER CENTRAL PART OF FA LATE AFTERNOON/EVENING AS EAST COAST C BRZ CAN BE SEEN ON 88D PROPAGATING W. THIS WILL LIKELY COLLIDE WITH W CST C BREEZE LATE THIS AFTERNOON. ATTM WILL KEEP TRW/RW GOING UNTIL EARLY MORNING HOURS TONIGHT. GOOD MOISTURE REMAINS OVER AREA SO WILL KEEP POPS IN 40-50% RANGE DURING DAYLIGHT PDS DURING FCST PD. WITH WESTERLY FLOW BLVL FLOW WOULD EXPECT E CST TO SEE SOME MORE STRONG STORM ON SAT. @1...VOLUSIA @2...LAKE SEMINOLE ORANGE OSCEOLA @3...BREVARD INDIAN RIVER @4...MARTIN ST LUCIE OKEECHOBEE MCO 68/85/67/85 5534 DAB 66/83/65/81 5535 MLB 68/84/68/82 4535 MLB...NONE. SJH
In the hours before
Special weather statement, Apr 21, 3:02 PM EDT, 2 hours 29 minutes before
FLZ041-044>047-053-054-058-059-064-501-212000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 305 PM EDT THU APR 21 1994 ...STRONG THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA... AT 3 PM NATIONAL WEATHER SERVICE RADAR IS INDICATING STRONG THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA. THE STRONGEST STORM WERE LOCATED FROM LEESBURG TO ZELLWOOD EASTWARD TO OAK HILL. RESIDENTS IN LEESBURG IN LAKE COUNTY REPORTED NEARLY CONTINUOUS LIGHTNING WITH THE THUNDERSTORMS. OTHER THUNDERSTORMS EXTENDED FROM JUST WEST OF MELBOURNE SOUTHWARD TO LAKE OKEECHOBEE. THE ACTIVITY WAS MOVING TO THE NORTHEAST AT 20 MPH. IN ADDITION...VERY STRONG THUNDERSTORMS WERE REPORTED ALONG THE WEST COAST OF FLORIDA. THESE THUNDERSTORMS WERE ALSO MOVING TOWARDS THE NORTHEAST AND WILL MOVE INTO LAKE COUNTY LATER THIS AFTERNOON. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. THESE THUNDERSTORMS ARE PRODUCING ALMOST CONTINUOUS LIGHTNING. REMEMBER...LIGHTNING MAY STRIKE SOME MILES AWAY FROM THE PARENT THUNDERSTORM. TAKE PRECAUTIONS TO PROTECT YOURSELF EVEN THOUGH THE THUNDERSTORM IS NOT DIRECTLY OVERHEAD. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Apr 21, 3:05 PM EDT, 2 hours 26 minutes before
FLZ040-212000- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 302 PM EDT THU APR 21 1994 ...STRONG THUNDERSTORMS MOVING THROUGH THE WESTERN PART OF MARION COUNTY... NUMEROUS THUNDERSTORMS WERE CONTINUING OVER THE FLORIDA PENINSULA. THESE THUNDERSTORMS WILL HAVE HEAVY RAINFALL..HAIL..AND DANGEROUS LIGHTNING. THE STRONGEST THUNDERSTORMS WERE MAINLY BETWEEN GAINESVILLE AND TAMPA AND WERE MOVING NORTH NORTHEAST 15 MPH. 1/2 INCH HAIL WAS REPORTED 9 MILES NORTH OF BROOKSVILLE. THE AREA OF THUNDERSTORMS HAD SPREAD TO THE EAST COAST FROM FLAGLER BEACH TO DAYTONA BEACH AND VERO BEACH. &
Special weather statement, Apr 21, 3:51 PM EDT, 1 hour 40 minutes before
FLZ041-212055- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 352 PM EDT THU APR 21 1994 ...VERY STRONG THUNDERSTORM MOVING OVER LAKE GEORGE... AT 350 PM NATIONAL WEATHER SERVICE WAS INDICATING A VERY STRONG THUNDERSTORM MOVING OVER LAKE GEORGE. THE THUNDERSTORM IS MOVING NORTHEAST AT 20 MPH. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. THESE THUNDERSTORMS ARE PRODUCING ALMOST CONTINUOUS LIGHTNING. REMEMBER...LIGHTNING MAY STRIKE SOME MILES AWAY FROM THE PARENT THUNDERSTORM. TAKE PRECAUTIONS TO PROTECT YOURSELF EVEN THOUGH THE THUNDERSTORM IS NOT DIRECTLY OVERHEAD.
Special weather statement, Apr 21, 4:08 PM EDT, 1 hour 23 minutes before
FLZ041-044>047-053-054-058-059-064-501-212110- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 407 PM EDT THU APR 21 1994 ...VERY STRONG THUNDERSTORMS OVER EAST CENTRAL FLORIDA... AT 400 PM NATIONAL WEATHER SERVICE RADAR WAS INDICATING STRONG THUNDERSTORMS OVER PARTS OF EAST CENTRAL FLORIDA. THE STRONGEST THUNDERSTORMS WERE OVER STUART SOUTHWESTWARD TO EASTERN LAKE OKEECHOBEE. OTHER STRONG THUNDERSTORMS WERE FROM LAKE GEORGE TO EMERALD TO WILDWOOD. OTHER SHOWERS AND THUNDERSTORMS WERE LOCATED ALONG THE COAST FROM DAYTONA BEACH SOUTHWARD ALONG THE COAST TO TITUSVILLE AND FROM LAKE APOPKA TO LAKE MONROE. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. THESE THUNDERSTORMS ARE PRODUCING ALMOST CONTINUOUS LIGHTNING. REMEMBER...LIGHTNING MAY STRIKE SOME MILES AWAY FROM THE PARENT THUNDERSTORM. TAKE PRECAUTIONS TO PROTECT YOURSELF EVEN THOUGH THE THUNDERSTORM IS NOT DIRECTLY OVERHEAD. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHEPR SITUATION. HODANISH
Special weather statement, Apr 21, 4:22 PM EDT, 1 hour 9 minutes before
FLZ044-212125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 423 PM EDT THU APR 21 1994 ...SEVERE THUNDERSTORM WARNING HAS EXPIRED BUT MORE STRONG STORMS STILL POSSIBLE LATER THIS AFTERNOON... THE SEVERE THUNDERSTORM WARNING FOR LAKE COUNTY HAS BEEN ALLOWED TO EXPIRE. AT 420 PM NO SEVERE WEATHER WAS OCCURRING IN LAKE COUNTY HOWEVER STRONG THUNDERSTORMS EXTENDED FROM EASTERN MARION COUNTY TO NORTHERN SUMTER COUNTY. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 10 MPH AND WILL AFFECT THE NORTHERN PARTS OF LAKE COUNTY DURING THE NEXT HOUR. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Apr 21, 5:03 PM EDT, 28 minutes before
FLZ041-044>047-053-054-058-059-064-501-212205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 505 PM EDT THU APR 21 1994 ...VERY STRONG THUNDERSTORMS OVER EAST CENTRAL FLORIDA... AT 500 PM NATIONAL WEATHER SERVICE RADAR WAS INDICATING STRONG THUNDERSTORMS OVER PARTS OF EAST CENTRAL FLORIDA. THE STRONGEST THUNDERSTORMS WERE 7 MILES WEST-NORTHWEST OF JUPITER ALONG THE MARTIN/PALM BEACH COUNTY LINE. OTHER STRONG THUNDERSTORMS EXTENDED FROM LAKE APOPKA TO WINDMERE. OTHER THUNDERSTORMS WERE NOTED FROM DISNEY TO DOWNTOWN ORLANDO TO OVIEDO TO CAPE CANAVERAL AND FROM LAKE GEORGE TO DAYTONA BEACH. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. THESE THUNDERSTORMS ARE PRODUCING ALMOST CONTINUOUS LIGHTNING. REMEMBER...LIGHTNING MAY STRIKE SOME MILES AWAY FROM THE PARENT THUNDERSTORM. TAKE PRECAUTIONS TO PROTECT YOURSELF EVEN THOUGH THE THUNDERSTORM IS NOT DIRECTLY OVERHEAD. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. p
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:19 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 56 min |
| Apr 21, 3:27 PM EDT | Severe Thunderstorm Warning | MLB | Marion | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.